MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT STRAIGHT 300CM; WIRE, GUIDE, CATHETER

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY SYNCHRO2-14 SOFT STRAIGHT 300CM; WIRE, GUIDE, CATHETER
Model Number M00326310
Medical Device Problem Codes Fracture (1260); Peeled/Delaminated (1454)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
It was reported that the subject guidewire was used on the right lower extremity arteriogram and lysis procedure and it was noticed that the foreign body composed of sheared subject guidewire coating in the tp (tibial peroneal) trunk ¿ flow limiting but not flow obstructing.Attempts were made with an aspiration pump, hand aspiration, and multiple different sized snares to remove foreign body ¿ those attempts were unsuccessful.Lysis catheter placement and initiation.Catheter is across the foreign body in the tp trunk extending from sfa to distal pta (posterior tibial artery).The subject guidewire broke but the physician was unsure if any subject guidewire was left in the patient.Follow-up procedure on the next day, the physician chose to use a retriever device and successfully retrieved the foreign body.No other information was provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Based on the results of the device history record (dhr) review, there is no indication that the device, labeling or packaging failed to meet its specifications when released.The guidewire fragment was returned approximately 0.4cm from the distal end of the guidewire.The guidewire fragment was returned within a tangled mass of stretched core wire covered in dried procedural fluids and the nitinol layer and core wire were broken.Additionally, the guidewire hydrophilic coating on the surface of the nitinol layer was rough due to dried/crystalized procedural fluids.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that there were no anomalies noted to the prior to use the guidewire (e.G.Damaged packaging), the guidewire was prepared as per dfu, there was no resistance encountered when removing the guidewire from the dispenser hoop, continuous flush was maintained, an introducer sheath was used to facilitate the introduction of the guidewire into the microcatheter and there was no resistance encountered during the manipulation of the guidewire.Product analysis found only a 0.4cm fragment from the distal end of the guide wire was returned within a tangled mass of stretched core wire covered in dried procedural fluids.The guidewire nitinol tubing was broken and the core wire was severely stretched and broken which indicates the device encountered significant manipulation during the procedure.Multiple attempts were made to remove the broken wire fragment without success.A surgical intervention was required and a follow up procedure was performed the next day where the broken wire fragment was successfully removed.There is no further information available regarding the patient¿s current condition.The as reported ¿ device foreign matter¿ was not confirmed as this was the core wire from the guidewire and the as reported ¿guidewire ptfe (polytetrafluoroethylene) coating peeling¿ was not confirmed as the proximal end of the guidewire was disposed of by the technician at the user facility.An assignable cause of procedural factors will be assigned to the reported and the analyzed ¿ guidewire broken/fractured during use¿ and ¿ un-retrieved device fragments¿ in addition to the as analyzed ¿guidewire hydrophilic coating surface rough¿ as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
SYNCHRO2-14 SOFT STRAIGHT 300CM
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
MDR Report Key12085515
Report Number3012931345-2021-00104
Device Sequence Number3348705
Product Code DQX
UDI-Device Identifier04546540688743
UDI-Public04546540688743
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K053268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/11/2024
Device Model NumberM00326310
Device Catalogue NumberM00326310
Device Lot Number0000058730
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/28/2021
Initial Date Received by Manufacturer 06/08/2021
Supplement Date Received by Manufacturer08/05/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date08/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LYSIS CATHETER; PENUMBRA ASPIRATION PUMP; TREVO NXT 6X37 (STRYKER); LYSIS CATHETER; PENUMBRA ASPIRATION PUMP; TREVO NXT 6X37 (STRYKER)
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;